The results of a health hazard evaluation at a school building were summarized. The evaluation was requested by teachers and the principal of a midwestern junior high school because of complaints of mucous membrane irritation, respiratory problems, tingling and numbness in the extremities, inability to concentrate, and thermal discomfort. The school had been converted from an open space classroom configuration to a conventional configuration by erecting walls between the classroom areas 6 years previously. The air handling system had been modified only by adding a false ceiling return plenum. The school had recently been treated for termite infestation with chlordane (57749), chlorpyrifos (2921882), and diazinon (733415). The fluorescent lighting system contained polychlorinated-biphenyl filled light ballasts. Elevated concentrations of carbon-dioxide (124389) and volatile organic compounds were found. Ventilation rates were below Diazinon and aroclor-1254 (11097691) were found in carpet samples at concentrations ranging up to 76 and 67 micrograms per gram, respectively. Chlordane, diazinon, chlorpyrifos, and aroclor-1254 were detected on dermal contact surfaces. Diazinon, chlorpyrifos, chlordane, and aroclor-1254 were detected in the classroom air at concentrations ranging up to 2.4, 0.60, 55.3, and 0.19 micrograms per cubic meter, respectively. After decontamination, and replacement of the ventilation system, measurements indicated significant improvements in indoor air quality. Only traces of aroclor-1254 could be detected. A symptom questionnaire administered to the employees after the renovations showed a 50% decrease in the prevalence of symptoms such as upper airway and mucous membrane irritation, headache, and fatigue. Analysis of blood samples from some employees showed chlordane metabolite concentrations similar to those of the general population. The author concludes that a potential health hazard from exposure to chlordane, chlorpyrifos, diazinon, and aroclor-1254 has existed at the school.